Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 1998, 3:37 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 1998, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 2, 1998, 4:25 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:21 PM EDT | Thunderstorm Wind | Sirmans, FL | Few large trees down near Sirmans on U.S. Highway 221. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 021937 RRA SVRTLH FLC067-079-123-022025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT THU JUL 2 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN NORTHERN FLORIDA SOUTHEASTERN MADISON COUNTY IN NORTHERN FLORIDA NORTHEASTERN TAYLOR COUNTY IN NORTHERN FLORIDA * UNTIL 425 PM EDT * AT 334 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF MADISON OR 12 MILES NORTHWEST OF DAY MOVING EAST AT 25 MPH. THIS STORM WILL MOVE OVER THE AREA OF THE SAN PEDRO BAY FIRE BETWEEN 3:45 PM AND 4:00 PM AND WILL LIKELY PRODUCE WIND GUSTS UP TO 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... DAY BY 400 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. HAIL IS ALSO POSSIBLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT THU JUL 2 1998 WILL MOST LIKELY NEED EVE POPS FOR TONIGHT WITH CURRENT SHWR/TSTMS DEVELOPING ACROSS THE BIG BEND AND FL PANHANDLE. 20-30 POPS SHOULD COVER THE REMAINDER OF THE AFTN AND EVE. CLOSEST FEATURE OF INTEREST TO FORECAST AREA WILL BE TROPICAL WAVE MOVING INTO TX AND WRN LA. THIS WILL PULL MOST OF THE TROPICAL MOISTURE UP INTO TX/LA THROUGH SAT. WILL LEAN TOWARD ETA/AVN SOLUTION OF KEEPING MOST OF THE PRECIP WITH THIS SYSTEM IN THE TX/LA AREAS AND DISCOUNT THE NGM WHICH PULLS THE BULK OF THE PRECIP UP INTO THE CENTRAL GULF COAST. HI PRES SFC AND ALOFT WILL REMAIN ACROSS THE NE GULF OF MEXICO. ETA BRINGS MORE DEEP SOUTHERLY FLOW INTO THE WRN GULF STATES. NGM HAS A BIT DIFFERENT ORIENTATION WITH MORE SW FLOW INTO CENTRAL GULF COAST. BY DISCOUNTING THE NGMS PRECIP PATTERN...WOULD LEAN TOWARD TRIMMING NGM POPS A BIT ON FRI FOR PFN...DHN AREAS THINK 50 POPS TOO HIGH AND CAN LIVE WITH 30-40 POPS ACROSS CWA FRI. WILL NEED CHC POPS IN FOR FRI EVE SHWRS/TSTMS. BOTH NGM AND ETA...INDICATE SOME MID LEVEL MOISTURE WILL MOVE IN FRI AFTN...FRI NIGHT...MOST LIKELY BKN-OVC AC LYR/DEBRIS FROM TROPICAL SYS. WILL NEED PTLY SUNNY FOR THU AND PTLY OR M CLDY FRI NGT. FOR THE FOURTH OF JULY...WILL LEAN TOWARD MORE OPTIMISTIC PTLY CLDY EVEN THOUGH WE MAY SOME BKN-OVC MID LEVEL CLDS OR CIRRUS. POPS...WILL RECOMMEND 30-40 RANGE FOR THE FOURTH NEAR NGM/AVN MOS GUID BUT STILL SLIGHTLY BELOW CLIMO POPS FOR THIS TIME OF YEAR. WILL MOST LIKELY SEE AFTN/SHWRS AND TSTMS DEPENDING ON CLOUD COVER. BY SAT...EVEN IF TROPICAL RAINS DONT MAKE IT HERE...TROPICAL AIRMASS WILL WITH DEWPOINTS IN THE MID 70S SOME LOCATIONS$. TEMPS FRI/SAT...WILL SEE LOWS IN THE LWR/MID 70S INLAND AND UPR 70S CST. HIGH TEMPS MID/UPR 90S INLAND AND LWR 90S COAST. VOLKMER
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.